OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 66, Iss. 9 — Sep. 1, 1976
  • pp: 882–892

Analytic solutions for linearly tapered directional couplers

Robert B. Smith  »View Author Affiliations


JOSA, Vol. 66, Issue 9, pp. 882-892 (1976)
http://dx.doi.org/10.1364/JOSA.66.000882


View Full Text Article

Acrobat PDF (1475 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Analytic solutions are presented for the mode amplitudes in two-mode couplers which have a constant coupling coefficient and propagation coefficients that vary linearly. The solutions are obtained in terms of parabolic cylinder functions which reduce, asymptotically toward the ends of the coupler, to simpler forms in elementary functions. These lead to a simple analytic expression for the coupler efficiency, and also to quantitative criteria for the coupler length.

© 1976 Optical Society of America

Citation
Robert B. Smith, "Analytic solutions for linearly tapered directional couplers," J. Opt. Soc. Am. 66, 882-892 (1976)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-66-9-882

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited